MAUDE Adverse Event Report: AVANOS MEDICAL INC. DUAL-ENDED CLEANING BRUSH; DH ENDOSCOPY ACCESSORIES

AVANOS MEDICAL INC. DUAL-ENDED CLEANING BRUSH; DH ENDOSCOPY ACCESSORIES
Model Number 60218
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record and udi number are in-progress.All information reasonably known as of 27-dec-2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Event or Problem Description
It was reported the "small 5.0mm diameter brush head has detached and lodged inside our gastroscope.We do not know how long the brush head was stuck inside the scope (thinking a day) since when we take biopsies the forceps diameter will push out any foreign objects.We used forceps 2 -days ago so i'm assuming it was from reprocessing after that day use.We located the brush head after the scope failed to suction, the scope was inside of a patient, so we are monitoring for infection." additional information received 06-dec-2024 stated the user facility did not know how long the brush head was stuck inside the scope (thinking a day) since when [they] take biopsies the forceps diameter will push out any foreign objects.".
 
Additional Manufacturer Narrative
The device history record for the reported lot number, 30330309, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.The sample was evaluated.One detached distal cleaning brush was received.The remaining portion of the product was not returned.The product packaging was not returned.The item did not contain a lot number identification.After cleaning and decontamination, the sample was examined in a well-lit area.The overall length measured approximately 3cm.The yellow tip was attached and appeared undamaged.The brush bristles appeared to be undamaged.The sample was examined under magnification.There was jagged tearing of the gray sheath which covered the wire.The end of the twisted wire appeared to be relatively evenly severed.The yellow tip exhibited what appeared to be excess adhesive on the outer surface.This substance protruded from the surface of the tip.The root cause of the reported issue has not been conclusively determined.All information reasonably known as of 08-jul-2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
DUAL-ENDED CLEANING BRUSH
Common Device Name
DH ENDOSCOPY ACCESSORIES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp
Manufacturer Contact
tamara cardona
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key21029000
Report Number9611594-2024-00301
Device Sequence Number17161382
Product Code MNL
UDI-Device Identifier10350770926473
UDI-Public(01)10350770926473(240)120000878(11)240611(10)30330309
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60218
Device Catalogue Number60218
Device Lot Number30330309
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/26/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2024
Supplement Date Received by Manufacturer06/11/2025
Initial Report FDA Received Date12/27/2024
Supplement Report FDA Received Date07/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown